Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 72, NWS New Orleans, LA

May 2, 2001Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 2, 2001, 3:02 PM CDT for Jackson County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 2, 2001, 3:02 PM CDT (20:02 UTC)
Expired
May 2, 2001, 3:30 PM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-326 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 022002
SVRNEW
MSC059-022030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT WED MAY 2 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 330 PM CDT

* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM OVER JACKSON COUNTY...ABOUT 17 MILES NORTH 
  OF ST. MARTIN...MOVING WEST AT 10 MPH.

THIS STORM WILL LIKELY PRODUE LARGE HAIL. STAY INDOORS AWAY FROM 
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3060 8865 3061 8867 3074 8869 3074 8886
          3055 8887 3058 8869 3060 8868

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:55 PM CDT, 7 minutes earlier.

Area forecast discussion, May 2, 2:55 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
255 PM CDT WED MAY 2 2001

MODELS SIMILAR IN SHOWING VERY SLOW MOVEMENT OF UPPER AIR FEATURES
THE NEXT FEW DAYS. UPPER LOW NEAR MOB THIS AFTN LIKELY RESPONSIBLE
FOR ISOALTED TO WIDELY SCTD SHRA/TSRA OVER THE AREA THIS AFTN.
HOWEVER THIS LOW IS FORECAST TO DRIFT SEWD WITH TIME WITH SLIGHTLY
WARMER AIR ALOFT GRADUALLY SPREADING OVER THE LOWER MS VALLEY
REMAINDER OF THE WEEK. VERY SLIM RISK OF AN ISOLD SHOWER THU AFTN
BUT POPS TOO LOW TO MENTION IN ZONE FORECASTS. NOT MUCH CHANGE IN
TEMPS LIKELY WITH THICKNESS VALUES SLOW TO INCREASE.

EXTENDED FORECAST...MRF DEPICTS A STRONGER UPPER LOW MOVING SEWD
INTO THE GREAT BASIN AREA BY FRI BUT OTHER MODELS KEEP LOW FURTHER
NORTH. SOME POSSIBILITY OF ENOUGH INCREASE IN RH BY SUN FOR WIDELY
SCATTERED SHOWERS OR TSTMS BUT BASICALLY OVER THE NEXT WEEK DRY
WEATHER SHOULD CONTINUE TO BE THE RULE. ITS VERY UNLIKELY THAT A
FRONT WILL GET CLOSE ENOUGH THE ENHANCE ANY SHOWER ACTIVITY THE NEXT
5 TO 7 DAYS. WILL HAVE TO COUNT ON ENOUGH LOW LEVEL
MOISTURE...SIGNIFICANT DAYTIME HEATING AND A SEA BREEZE CONVERGENCE
ZONE TO TRIGGER ANY SHOWER ACTIVITY. HOWEVER ITS STILL RATHER EARLY
IN THE SEASON FOR A SEA BREEZE FRONT TO REALLY BE A MAJOR FACTOR IN
SHOWER DEVELOPMENT.

MCB 58/83/57/84 0000     BTR 61/84/62/84 0000
MSY 63/83/63/83 0000     GPT 60/80/61/82 1000

.NEW...NONE
LA...NONE.
MS...NONE.

05

In the hours before

Special weather statement, May 2, 11:00 AM CDT, 4 hours 2 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED MAY 2 2001

...SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER
PATTERN OVER THE GULF COAST THROUGH TONIGHT. WITH SUFFICIENT DAYTIME
HEATING AND MARGINAL MOISTURE ISOLATED SHOWERS WILL BE POSSIBLE THIS
AFTERNOON.

...ACTIONS...NONE.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, May 2, 2:00 PM CDT, 1 hour 2 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT WED MAY 2 2001

...SYNOPSIS...
COOLER AIR ALOFT COMBINED WITH SUFFICIENT DAYTIME HEATING AND
MARGINAL MOISTURE WILL HELP TO DESTABILIZE THE AIRMASS THIS AFTERNOON
FOR THE THREAT OF A FEW THUNDERSTORMS MAINLY ALONG THE MISSISSIPPI
COAST. AN ISOLATED THUNDERSTORM ON THE MISSISSIPPI COAST MAY PRODUCE
HAIL UP TO DIME SIZE AND GUSTY WINDS. ISOLATED SHOWERS WILL BE
POSSIBLE REMAINDER OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA.

...ACTIONS...NONE.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.